MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; ATRIAL RETRACTOR SHORT RIGHT

INTUITIVE SURGICAL, INC ENDOWRIST; ATRIAL RETRACTOR SHORT RIGHT
Model Number 470246-09
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received a da vinci product to perform failure analysis.The atrial retractor short right instrument was analyzed and failure analysis investigations replicated/confirmed the customer reported complaint.The instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was not in the clevis.An additional observation not reported by the site was also identified.The atrial retractor short right instrument was found to have an excessive amount of dried residue around the clamping pulleys.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci assisted mitral valve repair surgical procedure, the atrial retractor short right instrument would not open.A backup instrument was used to complete the procedure with no patient harm.

Brand Name
ENDOWRIST
Common Device Name
ATRIAL RETRACTOR SHORT RIGHT
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17762238
Report Number2955842-2023-18504
Device Sequence Number7210670
Product Code NAY
UDI-Device Identifier00886874112397
UDI-Public(01)00886874112397(10)N10190722
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470246-09
Device Catalogue Number470246
Device Lot NumberN10190722 0006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2023
Initial Report FDA Received Date09/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown